It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-30-2008, 10:02 PM   #1
Junior Member
(female)
 
Join Date: Dec 2007
Location: melbourne
Posts: 12
dollydidit HB User
Question Bad week!

Hi all

well my b/f had a bad weekend last week he had major clonic tonic seizure lasting nearly 10min. I called ambulance he was taken to hospital where he had another 3 hours later its his first one during the day, and needless to say it scared him. He then saw his Neuro they are taking him of tegratol and putting him on kepra they have halved his tegratol and introducing kepra 250 am/pm then increasing by 250 am/pm each week till we get to 1000 am/pm. He is already really grumpy and I am wondering will this increase as the Kepra dose increases and what other side effects should i be looking for? also is his seizure risk increased while meds are being altered? I would appreciate any feedback at this stage as we are a little lost and fairly new to this, he is feeling new to this as i said in earlier posts he had major seizure in dec 07 that caused total memory loss for 12 days and he really has not regained the last 10 years so he is not sure what meds he has tried in fact cant even remember seeing and neuro before so any help is greatly appreciated.
thanks
dolly

 
Sponsors Lightbulb
   
Old 09-01-2008, 07:33 PM   #2
Senior Member
(female)
 
Join Date: Sep 2005
Location: Beaver Falls, PA
Posts: 172
valeriedl HB User
Re: Bad week!

Don't know if this will be much help or not, but when my neruo changes my meds he will slowly increase the dosage every week until I am up to the ammount that he wants me on.

With different meds the side effects have been different to me. On one all I did was sleep and I lost a ton of weight. On another all I did was eat, and I gained a ton of weight.

I don't know if this is a side effect, or if it's from having eplispy but I find inapropate things very funny. I also have trouble dealing with people, espically little kids. I have actually yelled at completly strangers kids if they are being bad! I will get angry and just say what ever I'm thinking to who ever I'm angry at, it just comes out before I even realize that I've said it.

As for the memory loss, I also have that. I started having sezs about five years ago. Just about everything from my jr year of high school till then are gone (i'm thirty three now). Even now, things that happened months ago are gone too. Places I've gone, people I've met. I can't believe sometimes the things that I've done when a friend or family member will tell me.

I'll tell stories over and over to the same person and not even realize it. And they will tell me things over and over again too because it just won't stick in there.

Now this is just a guess, but I think people will act differently to what parts of their brain have been affected. I have both sides of my brain affected which I think is why the memory loss is greater. As for the others I don't know if it is a reaction to the meds or a reaction from the parts of my brain that are "bad"

 
Sponsors Lightbulb
   
Old 09-01-2008, 10:34 PM   #3
Veteran
(female)
 
030free's Avatar
 
Join Date: Nov 2006
Location: NJ, US
Posts: 381
030free HB User030free HB User030free HB User030free HB User030free HB User030free HB User
Re: Bad week!

Quote:
Originally Posted by dollydidit View Post
Hi all

well my b/f had a bad weekend last week he had major clonic tonic seizure lasting nearly 10min. I called ambulance he was taken to hospital where he had another 3 hours later its his first one during the day, and needless to say it scared him. He then saw his Neuro they are taking him of tegratol and putting him on kepra they have halved his tegratol and introducing kepra 250 am/pm then increasing by 250 am/pm each week till we get to 1000 am/pm. He is already really grumpy and I am wondering will this increase as the Kepra dose increases and what other side effects should i be looking for? also is his seizure risk increased while meds are being altered? I would appreciate any feedback at this stage as we are a little lost and fairly new to this, he is feeling new to this as i said in earlier posts he had major seizure in dec 07 that caused total memory loss for 12 days and he really has not regained the last 10 years so he is not sure what meds he has tried in fact cant even remember seeing and neuro before so any help is greatly appreciated.
thanks
dolly

Dolly I think the change might actually be beneficial for your boyfriend. I used to have more seizures on tegretol and lots of side effects. Now Im on Keppra 1500mg/ twice a day the max dose and when I was switched years ago I had no side effects, but felt better. Even though Im seizure free post-surgery last year, Im still on Keppra and trileptal max dose, I havent had no problems with this med. Make the transition slowly and keeping records of any side effects, and spells he has during this transition, the first two weeks might be the worst if any... Good luck

 
Old 09-02-2008, 02:16 AM   #4
Junior Member
(female)
 
Join Date: Dec 2007
Location: melbourne
Posts: 12
dollydidit HB User
Re: Bad week!

Hi
Thankyou for the responses they are truely appreciated : )
cheers
peta

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Thyroid Care and Concerns Around the World - Week 5! mkgbrook Thyroid Disorders 59 05-20-2008 04:23 AM
High test with 100 mg a week and feeling great 00slotiv Men's Health 30 02-22-2008 01:21 PM
worst week of my life almac Relationship Health 4 07-03-2007 02:34 AM
Friday - 1st daily check in! even_sly Depression 7 04-07-2007 07:22 AM
One Week Smoke-Free... Bullwinkle2 Smoking Cessation 4 11-30-2006 09:36 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:40 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!